6 doctors weighed in:

Any non-prescription help for someone with ototoxicity from past medications?

6 doctors weighed in
Dr. Bennett Werner
Internal Medicine - Cardiology
5 doctors agree

In brief: No

Ototoxicity may be temporary as occurs from an overdose of Aspirin improving by just stopping the aspirin, or it may be persistent or even permanent as from toxic doses of streptomycin, gentamicin, or furosemide.
I'm not aware of any medication you can take, prescription or over the counter, that will help. Avoiding further exposure especially at toxic doses is the key.

In brief: No

Ototoxicity may be temporary as occurs from an overdose of Aspirin improving by just stopping the aspirin, or it may be persistent or even permanent as from toxic doses of streptomycin, gentamicin, or furosemide.
I'm not aware of any medication you can take, prescription or over the counter, that will help. Avoiding further exposure especially at toxic doses is the key.
Dr. Bennett Werner
Dr. Bennett Werner
Thank
2 comments
Dr. Patrick Melder
If you suspect ototoxicity - you need to see an ENT and get an audiogram and have your balance tested.
Dr. Anifat Balogun
Agree with Dr Melder. See an ENT. You will need a hearing test or two to make sure your hearing loss is not getting worse.
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors